Alert archive / Pennsylvania / Wind Advisories in 2014
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 20, 2014, 3:47 AM EST for 6 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania. It took effect at Feb 21, 2014, 5:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:47 AM EST (08:47 UTC)
- In effect from
- Feb 21, 2014, 5:00 AM EST
- Expired
- Feb 21, 2014, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS71 KPBZ 200847 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 347 AM EST THU FEB 20 2014 ...STRONG WINDS WILL ACCOMPANY THE PASSAGE OF A COLD FRONT TONIGHT AND FRIDAY MORNING. OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-029-031- WVZ001>004-012-201700- /O.NEW.KPBZ.WI.Y.0001.140221T0600Z-140221T1200Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER- WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY... NEW CASTLE...BEAVER...WASHINGTON...WAYNESBURG...WEIRTON... BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 347 AM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST FRIDAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ008-009-014>016-021>023-073>076-WVZ021>023-041-201700- /O.NEW.KPBZ.WI.Y.0001.140221T0800Z-140221T1400Z/ GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY- ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...FRANKLIN...TIONESTA... BUTLER...CLARION...BROOKVILLE...PITTSBURGH METRO AREA... KITTANNING...INDIANA...GREENSBURG...LATROBE...LIGONIER... DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT... MORGANTOWN...KINGWOOD...PARSONS 347 AM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
543 WWUS71 KPBZ 201857 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EST THU FEB 20 2014 ...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT FRIDAY MORNING. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-210300- /O.EXT.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 157 PM EST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
155 WWUS71 KPBZ 210158 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 858 PM EST THU FEB 20 2014 ...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT FRIDAY MORNING. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-211000- /O.CON.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 858 PM EST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
167 WWUS71 KPBZ 210911 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 411 AM EST FRI FEB 21 2014 ...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT THIS MORNING. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-211715- /O.CON.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 411 AM EST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
541 WWUS71 KPBZ 211642 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1142 AM EST FRI FEB 21 2014 ...STRONG WINDS EXPECTED TODAY. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-212200- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-140221T2200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 1142 AM EST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 07
253 WWUS71 KPBZ 212155 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EST FRI FEB 21 2014 ...WINDS DIMINISHING LATE THIS AFTERNOON... MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-212300- /O.EXP.KPBZ.WI.Y.0001.000000T0000Z-140221T2200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 455 PM EST FRI FEB 21 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... WITH A COLD FRONT HAVING MOVED TO THE EAST THIS AFTERNOON AND HIGH PRESSURE MOVING INTO THE REGION...WINDS WILL DIMINISH THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. WIND GUSTS WILL ESPECIALLY DROP AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:49 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 20, 12:49 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1249 AM EST THU FEB 20 2014 .SYNOPSIS... SHOWERS WILL ACCOMPANY WARM FRONTAL PASSAGE LATER TODAY...AND A STRONG COLD FRONT LATE THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH TODAY/... HAVE MADE MINOR CHANGES TO OVERNIGHT PERIOD...INCREASING CLOUD COVER AS HIGH CIRRUS INVADES AND UPDATED TEMPS TO LATEST GUIDANCE. WARM FRONT WILL CROSS THE AREA LATE THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. MODELS ARE IN DESCENT AGREEMENT DEPICTING AN AREA OF SHOWERS MOVING NORTHWARD WITH THE SHORTWAVE ACCOMPANYING THE FRONT. IT APPEARS THAT THE BEST LOCATION FOR WIDESPREAD SHOWERS WILL BE ACROSS THE NORTHERN HALF OF THE REGION RIGHT AHEAD OF THE PATH OF THE MAIN UPPER LEVEL ENERGY. STRONG WAA WILL ENSUE BEHIND THE WARM FRONT WHICH WILL PUSH TEMPS TO ABOVE NORMAL LEVELS AGAIN TODAY. ONCE THE AREA ENTERS THE WARM SECTOR...WOULD EXPECT MOST... IF NOT ALL LOCATIONS TO DRY OUT. SHOULD ALSO SEE A DECREASE IN CLOUD COVER BENEATH THE WARMER AIR. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... DEEPENING LOW PRESSURE WILL RUSH TOWARD THE WESTERN GREAT LAKES TONIGHT AS A STRONG COLD FRONT SWINGS THROUGH THE MIDWEST AND EVENTUALLY THE UPPER OHIO VALLEY. THE TIMING OF THE FRONT APPEARS TO BE AFT 06Z IN THE WEST...AND RIGHT AROUND 12Z IN THE FAR EAST. EXPECT A LINE OF HEAVIER SHOWERS TO DEVELOP RIGHT ALONG THE FRONT WITH AN AREA OF STRONG LOW LEVEL FORCING AND MOISTURE CONVERGENCE. THIS HEAVIER RAIN WILL NOT LAST LONG AS IT WILL BE IN A RATHER THIN LINE. THE FORWARD SPEED OF THE ENTIRE SYSTEM AND THE LIMITED AMOUNT OF TIME FOR HEAVIER RAIN...SHOULD LOWER THE POTENTIAL FOR WIDESPREAD FLOODING. HOWEVER...LOCALIZED FLOODING WILL BE A THREAT AS THERE IS PLENTY OF SNOW COVER STILL TO MELT AS WELL AS LOTS OF ICE ON STREAMS. VERY DIFFICULT TO PINPOINT ANY CERTAIN AREA THAT HAS A HIGHER THREAT THEN ANOTHER...SO FOR NOW WILL HOLD OFF ON ANY WATER HEADLINES. THE OTHER PROBLEM WITH THE FRONT WILL BE THE RISK FOR VERY STRONG WIND GUSTS DURING FRONTAL PASSAGE. STRONG LOW LEVEL JET WILL PARTNER WITH THE FRONT...WITH WINDS OF 60KTS BETWEEN 2000 AND 3000FT. WRESTLING WITH THE BEST WAY TO HANDLE THE SITUATION. WILL CONTINUE TO DISSECT...BUT MAY GO WITH A SHORT DURATION WIND ADVISORY WITH NEXT ISSUANCE. THERE ARE SOME LIMITING FACTORS TO WHETHER THE STRONG WINDS ALOFT WILL REACH THE GROUND. FORECAST SOUNDINGS ARE SHOWING A CAPPED ATMOSPHERE WITH A VERY LOW MIXING HEIGHT. INSTABILITY IS NEGLIGIBLE AND IT IS LIKELY THAT THE CONVECTION THREAT WILL PRIMARILY BE ELEVATED. LOOKING AT THE MOMENTUM TRANSFER IN BUFKIT...THE STRONGEST WINDS ARE NOT MIXING DOWN TO THE SURFACE. HOWEVER...IF A SQUALL LINE DOES DEVELOP RIGHT WITH THE FRONT...THE POTENTIAL TO TAP INTO THESE STRONGER WINDS WILL INCREASE. STRONG CAA BEHIND THE FRONT FRIDAY AFTERNOON. THERE WILL BE ANOTHER THREAT FOR WIND GUSTS DURING THIS TIME PERIOD AS WELL. STEEP LAPSE RATES...AN INCREASING MIXING HEIGHT AND COLDER AIR... WILL PROVIDE THE POTENTIAL FOR THE WINDS ALOFT TO RUSH TOWARD THE SURFACE. THIS WILL BE ANOTHER TIME PERIOD WHERE A WIND HEADLINE MAY BE REQUIRED. THE COLDER AIR WILL QUICKLY EXIT THE AREA FRIDAY NIGHT...WITH WEAK WAA EXPECTED SAT. MODELS ARE HINTING AT A BOUNDARY STALLING OVER THE AREA SATURDAY...BUT THERE ARE INCONSISTENCIES ON THE POSITION AND STRENGTH OF THIS BOUNDARY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A COLDER PATTERN RETURNS FOR THE LONG TERM WITH THE PASSAGE OF A COLD FRONT EARLY SUNDAY. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... LATEST GUIDANCE CONTS TO OMIT A FOG MENTION DESPITE TDAS SNOW MELT AND EXPECTATIONS OF DIMINISHED WIND. LATEST MDL SOUNDINGS INDICATE NEG HYDROLAPSE AFTR DRY ADVCTN THIS AFTNR...HENCE FOG FORMATION IS EXPECTED TO BE SHALLOW...SO WL PERSIST IN AN OVRNGT VFR FORECAST FOR NOW. RESTRICTIONS ARE ANTICIPATED THOUGH AFTR DAYBREAK AS A WARM FRONT SHIFTS NWD ACRS THE REGION ACCOMPANIED BY RAIN...AND LOWER CIGS. A LATE DAY REPRIEVE TO VFR CAN BE EXPECTED AS THAT WARM FRONT SHIFTS NWD...BUT CONDITIONS WL REDETERIORATE RAPIDLY ON THU NGT AS A CDFNT CROSSES THE AREA. .OUTLOOK..../FRIDAY THROUGH SUNDAY/... THE NXT CHC FOR RESTRICTIONS WL COME WITH A REINFORCING CDFNT ON SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 19, 9:10 AM EST, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 910 AM EST WED FEB 19 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-201415- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 910 AM EST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MELTING SNOW...RAIN...AND ICE JAMS MAY CAUSE LOCALIZED FLOODING FROM LATER THURSDAY INTO FRIDAY. HIGH WINDS ARE POSSIBLE WITH THE PASSAGE OF A STRONG COLD FRONT LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 19, 10:11 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 PM EST WED FEB 19 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-200715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 1011 PM EST WED FEB 19 2014 ...ICE FORMATION ON ROADS... ICING ON ROADS IS BEING REPORTED AROUND THE REGION. THIS IS THE RESULT OF WATER FROM SNOWMELT REFREEZING. THE NATIONAL WEATHER SERVICE ADVISES THAT MOTORISTS AND PEDESTRIANS EXERCISE EXTREME CAUTION TONIGHT AND EARLY THURSDAY AS WATER WILL CONTINUE TO FREEZE ON UNTREATED SURFACES. 15
Special weather statement, Feb 20, 1:52 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 152 AM EST THU FEB 20 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021>023-041-201300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA... CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE... ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL... WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE... BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA... KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG... LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE... WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS 152 AM EST THU FEB 20 2014 ...ICE FORMATION ON ROADS... ICING ON ROADS IS BEING REPORTED AROUND THE REGION. THIS IS THE RESULT OF WATER FROM SNOWMELT REFREEZING AS TEMPERATURES HAVE FALLEN INTO THE 20S THROUGHOUT THE AREA EARLY THIS MORNING. THE NATIONAL WEATHER SERVICE ADVISES THAT MOTORISTS AND PEDESTRIANS EXERCISE EXTREME CAUTION TONIGHT AND EARLY THURSDAY AS WATER WILL CONTINUE TO FREEZE ON UNTREATED SURFACES.
Nearby
Wind Advisories in Pennsylvania, 2014Wind Advisories in Ohio, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.